Alert archive / California / Gale Watches in 2019

Gale Watch 22, NWS Eureka, CA

September 21, 2019

NWS Eureka, CA issued this gale watch at Sep 21, 2019, 2:15 AM PDT. It took effect at Sep 23, 2019, 5:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 21, 2019, 2:15 AM PDT (09:15 UTC)
In effect from
Sep 23, 2019, 5:00 AM PDT
Expired
Sep 22, 2019, 2:18 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

063 
WHUS76 KEKA 210915
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
215 AM PDT Sat Sep 21 2019

PZZ475-211715-
/O.EXT.KEKA.SC.Y.0088.000000T0000Z-190923T1200Z/
/O.NEW.KEKA.GL.A.0022.190923T1200Z-190925T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
215 AM PDT Sat Sep 21 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY...
...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
TUESDAY NIGHT...

The National Weather Service in Eureka has issued a Gale Watch,
which is in effect from late Sunday night through late Tuesday
night. 

* WINDS...N 20 to 25 kt. A few gusts to 35 kt. Winds will
diminish   over the weekend and increase early next week.

* WAVES...Steep northerly waves 7 to 9 ft at 8 seconds. Seas 
  will remain elevated into the middle of next week. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ470-211715-
/O.CON.KEKA.SC.Y.0088.000000T0000Z-190922T0400Z/
/O.NEW.KEKA.GL.A.0022.190924T0000Z-190925T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
215 AM PDT Sat Sep 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

The National Weather Service in Eureka has issued a Gale Watch,
which is in effect from Monday afternoon through late Tuesday
night. 

* WINDS...N 20 to 25 kt.

* WAVES...Steep northerly waves 6 to 8 ft at 8 seconds.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ450-455-211015-
/O.CON.KEKA.SC.Y.0088.000000T0000Z-190921T1000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
215 AM PDT Sat Sep 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT EARLY
THIS MORNING...

* WINDS...N 15 to 25 kt...easing to 5 to 15 kt overnight.

* WAVES...Steep northerly waves 7 to 9 ft at 8 seconds. Highest 
  waves south of Cape Mendocino. Waves will diminish late 
  tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
6 follow-up statements
880 
WHUS76 KEKA 211543
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
843 AM PDT Sat Sep 21 2019

PZZ470-212345-
/O.CON.KEKA.SC.Y.0088.000000T0000Z-190922T0400Z/
/O.CON.KEKA.GL.A.0022.190924T0000Z-190925T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
843 AM PDT Sat Sep 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

* WINDS...N 20 to 25 kt.

* WAVES...Steep northerly waves 6 to 8 ft at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ475-212345-
/O.CON.KEKA.SC.Y.0088.000000T0000Z-190923T1200Z/
/O.CON.KEKA.GL.A.0022.190923T1200Z-190925T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
843 AM PDT Sat Sep 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE TUESDAY NIGHT...

* WINDS...N 20 to 25 kt. A few gusts to 35 kt. Winds will 
  diminish over the weekend and increase again early next week. 

* WAVES...Steep northerly waves 7 to 9 ft at 8 seconds. Seas 
  will remain elevated into the middle of next week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$
143 
WHUS76 KEKA 212112
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
212 PM PDT Sat Sep 21 2019

PZZ470-220515-
/O.CON.KEKA.SC.Y.0088.000000T0000Z-190922T0400Z/
/O.CON.KEKA.GL.A.0022.190924T0000Z-190925T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
212 PM PDT Sat Sep 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

* WINDS...N 15 to 25 kt through Saturday evening. Winds will
  diminish to 10 to 20 kt Saturday night through Sunday, then
  increase to N 20 to 25 kt Sunday night with gusts to 35 kt 
  possible by Monday afternoon. 

* WAVES...Steep northerly waves 6 to 8 ft at 8 seconds, building
  to 9 to 11 feet at 8 to 10 seconds on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ475-220515-
/O.CON.KEKA.SC.Y.0088.000000T0000Z-190923T1200Z/
/O.CON.KEKA.GL.A.0022.190923T1200Z-190925T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
212 PM PDT Sat Sep 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE TUESDAY NIGHT...

* WINDS...N 20 to 25 kt. A few gusts to 35 kt. Winds will diminish
  over the weekend and increase again to 25 to 35 kt late Sunday 
  night into early next week.
  

* WAVES...Steep northerly waves 7 to 9 ft at 8 seconds, building
  to 10 to 12 feet at 9 to 11 seconds on Monday.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$
639 
WHUS76 KEKA 220351
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
851 PM PDT Sat Sep 21 2019

PZZ470-221200-
/O.EXP.KEKA.SC.Y.0088.000000T0000Z-190922T0400Z/
/O.CON.KEKA.GL.A.0022.190924T0000Z-190925T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
851 PM PDT Sat Sep 21 2019

...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WINDS...N 10 to 20 kt tonight through Sunday, then increase to 
  N 20 to 25 kt Sunday night with gusts to 35 kt possible by 
  Monday afternoon. 

* WAVES...Steep northerly waves 6 to 8 ft at 8 seconds, building 
  to 9 to 11 feet at 8 to 10 seconds on Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ475-221200-
/O.CON.KEKA.SC.Y.0088.000000T0000Z-190923T1200Z/
/O.CON.KEKA.GL.A.0022.190923T1200Z-190925T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
851 PM PDT Sat Sep 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE TUESDAY NIGHT...

* WINDS...N 10 to 20 kt through Sunday. Winds will increase 
  again to 25 to 35 kt late Sunday night into early next week. 

* WAVES...Steep northerly waves 7 to 9 ft at 8 seconds, building 
  to 10 to 12 feet at 9 to 11 seconds on Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$
929 
WHUS76 KEKA 220914
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
214 AM PDT Sun Sep 22 2019

PZZ475-221715-
/O.CAN.KEKA.SC.Y.0088.000000T0000Z-190923T1200Z/
/O.UPG.KEKA.GL.A.0022.190923T1200Z-190925T1000Z/
/O.NEW.KEKA.GL.W.0033.190923T1800Z-190927T0000Z/
/O.NEW.KEKA.SC.Y.0089.190923T0300Z-190923T1800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
214 AM PDT Sun Sep 22 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
PDT MONDAY...
...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 5 PM PDT
THURSDAY...

The National Weather Service in Eureka has issued a Gale Warning,
which is in effect from 11 AM Monday to 5 PM PDT Thursday. A
Small Craft Advisory has also been issued. This Small Craft
Advisory is in effect from 8 PM this evening to 11 AM PDT Monday.
The Gale Watch is no longer in effect. 

* WINDS...N 10 to 20 kt through Sunday. Winds will increase  
again to 25 to 35 kt late Sunday night into early next week.

* WAVES...Steep northerly waves 7 to 9 ft at 8 seconds, building 
  to 10 to 12 feet at 9 to 11 seconds on Monday. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-221715-
/O.NEW.KEKA.SC.Y.0089.190923T0600Z-190924T0000Z/
/O.EXT.KEKA.GL.A.0022.190924T0000Z-190927T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
214 AM PDT Sun Sep 22 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
PDT MONDAY...
...GALE WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 11 PM this evening to 5 PM PDT
Monday. 

* WINDS...N 10 to 20 kt tonight through Sunday, then increase to 
N 20 to 25 kt Sunday night with gusts to 35 kt possible by  
Monday afternoon.

* WAVES...Steep northerly waves 6 to 8 ft at 8 seconds, building 
  to 9 to 11 feet at 8 to 10 seconds on Monday. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-455-221715-
/O.NEW.KEKA.SC.Y.0089.190924T0000Z-190927T0000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
214 AM PDT Sun Sep 22 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM MONDAY TO 5 PM PDT
THURSDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 5 PM Monday to 5 PM PDT
Thursday. 

* WINDS...North 25 kts.

* WAVES/SEAS...Steep northerly waves 6 to 8 ft at 8 seconds,
  building to 9 to 11 feet at 8 to 10 seconds on Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
757 
WHUS76 KEKA 221558
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
858 AM PDT Sun Sep 22 2019

PZZ475-230000-
/O.CON.KEKA.SC.Y.0089.190923T0300Z-190923T1800Z/
/O.CON.KEKA.GL.W.0033.190923T1800Z-190927T0000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
858 AM PDT Sun Sep 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM PDT MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 5 PM PDT
THURSDAY...

* WINDS...N 10 to 20 kt through Sunday. Winds will increase again
  to 25 to 35 kt late Sunday night into the middle of next week.

* WAVES...Steep northerly waves 7 to 9 ft at 8 seconds, building 
  to 10 to 12 feet at 9 to 11 seconds on Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-230000-
/O.CON.KEKA.SC.Y.0089.190923T0600Z-190924T0000Z/
/O.CON.KEKA.GL.A.0022.190924T0000Z-190927T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
858 AM PDT Sun Sep 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 5 PM PDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

* WINDS...N 10 to 20 kt through Sunday, then increasing to N 20 
  to 25 kt Sunday night with gusts to 35 kt possible by Monday 
  afternoon.

* WAVES...Steep northerly waves 6 to 8 ft at 8 seconds, building 
  to 9 to 11 feet at 8 to 10 seconds on Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-455-230000-
/O.CON.KEKA.SC.Y.0089.190924T0000Z-190927T0000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
858 AM PDT Sun Sep 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM MONDAY TO
5 PM PDT THURSDAY...

* WINDS...North 20 to 25 kts.

* WAVES/SEAS...Steep northerly waves 6 to 8 ft at 8 seconds, 
  building to 9 to 11 feet at 8 to 10 seconds on Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
290 
WHUS76 KEKA 222118
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
218 PM PDT Sun Sep 22 2019

PZZ470-230530-
/O.EXT.KEKA.SC.Y.0089.190923T0600Z-190923T2200Z/
/O.EXB.KEKA.GL.W.0033.190923T2200Z-190926T2100Z/
/O.UPG.KEKA.GL.A.0022.190924T0000Z-190927T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
218 PM PDT Sun Sep 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
3 PM PDT MONDAY...
...GALE WARNING IN EFFECT FROM 3 PM MONDAY TO 2 PM PDT THURSDAY...

The National Weather Service in Eureka has issued a Gale Warning,
which is in effect from 3 PM Monday to 2 PM PDT Thursday. The
Gale Watch is no longer in effect. 

* WINDS...N 10 to 20 kt increasing to N 20 to 25 kt tonight, then
  increasing to 25 to 30 kt by Monday afternoon. Gusts to around
  40 kt through Monday evening through Thursday.
  

* WAVES...Steep northerly waves 7 to 9 ft at 9 seconds, building
  to 10 to 12 feet at 9 to 11 seconds on Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-230530-
/O.EXT.KEKA.SC.Y.0089.190923T0300Z-190923T1600Z/
/O.EXT.KEKA.GL.W.0033.190923T1600Z-190927T0000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
218 PM PDT Sun Sep 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
9 AM PDT MONDAY...
...GALE WARNING NOW IN EFFECT FROM 9 AM MONDAY TO 5 PM PDT
THURSDAY...

* WINDS...N 10 to 20 kt through this evening. Winds will increase
  again to 25 to 35 kt tonight and persist through Thursday, with
  gusts to around 40 kt.
  

* WAVES...Steep northerly waves 7 to 9 ft at 8 seconds, building
  to 10 to 12 feet at 9 to 11 seconds on Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-455-230530-
/O.EXT.KEKA.SC.Y.0089.190923T1600Z-190927T0000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
218 PM PDT Sun Sep 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM MONDAY TO 5 PM
PDT THURSDAY...

* WINDS...North 10 to 20 kt increasing to 20 to 25 kt by Monday
  morning. Localized gusts to around 35 kt downwind of Point Saint
  George and Cape Mendocino through Thursday.

* WAVES/SEAS...Steep northerly waves 6 to 8 ft at 8 seconds, 
  building to 9 to 11 feet at 8 to 10 seconds on Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Sep 20, 2:28 PM PDT, 11 hours 47 minutes earlier.

Area forecast discussion, Sep 20, 2:28 PM PDT, 11 hours 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
228 PM PDT Fri Sep 20 2019

.SYNOPSIS...Warm and dry weather will continue across the region
through Saturday. Light showers will be possible over Del Norte
and northern Humboldt County on Sunday, followed by another period
of warm and dry conditions through most of next week. A storm
system late in the week may bring a return of cooler and wetter
weather.

&&

.DISCUSSION...After early morning low cloudiness and fog in some
of the interior valleys, skies have become mostly sunny across the
area with some patches of high clouds speeding S over the
interior. Temperatures are near normal across most of the area. NW
to N winds have been increasing along the Redwood Coast with some
gusts to 25 mph at Crescent City.

Under mostly clear skies, expect another night of good radiational
cooling tonight. Have leaned toward the low end of MOS guidance
with temperatures, but still not expecting any frost. Temperatures
will warm across the interior on Saturday, with readings maxing
out above 90 in some of the S valleys.

Clouds will be on the increase Saturday night ahead of a weak
frontal system dropping in from the N. The bulk of the rainfall
with this system will remain N of the area, and the rains will
become more scattered as they shift S. There may be some weak
instability over the N interior late on Sunday afternoon into
Sunday evening, but don't feel there is much chance of thunder.
Due to the progressive nature of this system, what rains do occur
will rapidly come to an end Sunday evening.

An upper ridge will build over the area early next week, with
warm to hot temperatures returning to the interior. There are
indications that periods of offshore flow will occur early next
week, and this could bring fairly warm temperatures to some
Redwood Coast areas as well.

Long range models are still in good agreement that a large scale
trough will dig over the W portion of the US late next week. This
will bring cooler temperature and the possibility of more
precipitation. /SEC

&&

.AVIATION...VFR conditions will prevail through the forecast period
as an offshore ridge transitions eastward over the Pacific NW. This
will promote air mass drying and an offshore flow through Saturday.
Patches of low clouds will still be possible, primarily over the
interior valleys and around Humboldt Bay, during the late night and
early morning hours.

&&

.MARINE...High pressure offshore coupled with a trough near the
California coast will maintain fresh to strong northerly breezes as
well as steep waves tonight. The axis of strongest winds should
shift outside 10nm on Saturday, however high resolution models
indicate north winds ramping up again around Pt St George and Cape
Mendocino in the afternoon and evening. Also, steep seas will be
borderline for an advisory inside 10nm on Saturday. For now will
let the advisory for the inner waters expire late tonight.

Northerly winds will ease up Saturday night into Sunday morning,
primarily north of Cape Mendocino, as a trough approaches from the
NW. This lull will be short-lived. Guidance continues to indicate
north winds ramping up again Sunday night in the wake of this
trough. How quickly winds increase is still not certain. Right now,
it appears to be a gradual increase Sunday night.

The potential for gale force conditions will increase on Monday and
then persist through mid next week. The highest probability for
gales appears to be in the outer waters, based on the coarse
resolution of the GFS, ECMWF and NBM. Gale conditions will be
possible inside 10NM as well, primarily around Pt St George and Cape
Mendocino. The main threat for the inner waters appears to be large
steep seas generated from the strong northerlies outside 10NM. Steep
seas may hit 18 to 20 feet outside 10NM and 12 to 15 ft inside 10nm
around mid next week if gales last for 3 consecutive days. For now
will call attention to this threat in a weather story graphic.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 AM Saturday for PZZ450-455.
     Small Craft Advisory until 9 PM Saturday for PZZ470.
     Small Craft Advisory until 3 AM Monday for PZZ475.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Sep 20, 3:22 AM PDT, 22 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
322 AM PDT Fri Sep 20 2019

CAZ101>113-211030-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
322 AM PDT Fri Sep 20 2019

This hazardous weather outlook is for far northwest corner
California...northwest California AND the far northwest corner
California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Gale Watches in California, 2019Every gale watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.